MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 4-0 D/A C-1 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC GRN 30IN 4-0 D/A C-1 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X726H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The following information was requested, but unavailable: specific number of devices that had their needles pulled off during this procedure.Did all the devices had needle pull off issue during actual use on patient? the reported lot corresponds to silk suture, not ethibond suture.Please clarify the lot number and product code? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a hand surgery on (b)(6) 2018 and suture was used.While suturing the needles were popped off, staff used unknown number of sutures from the same box to complete the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Five unopened samples of product, were returned for analysis.The product is double armed and the issue sample was not received for evaluation.During the visual inspection of five samples, no defects were found on the packages.Samples were opened, and the swage and attachment area were noted to be as expected.Sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance pull off suture needle were found, and the tested samples met the finished goods requirements.

Brand Name
EB EXC GRN 30IN 4-0 D/A C-1 + PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7952678
Report Number2210968-2018-76449
Device Sequence Number203831
Product Code GAT
UDI-Device Identifier10705031057869
UDI-Public10705031057869
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberX726H
Device Lot NumberKBQ123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/13/2018
Patient Sequence Number1